Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Meds and alcohol

(1/4) > >>

Joel90069:
I recently switched from Truvada/ Sustiva to Viramune. I was having bad side effects, particularly trouble concetrating on Sustiva. My first few days on Viramune were fine. I noticed an almost immediate clearing of my fogginess. Friday night I went to dinner with friends. I had a glass of wine and a beer. By Saturday morning I was a basket case. I had an intense depression that was unusual for me. I even started to cry when I went to the store and realized I'd left my cell phone at home; pretty odd behavior! It lasted all day. I was a lunatic! Today I'm fine again. Has anyone noticed a relationship between alcohol, meds and side effects? Or maybe it had nothing to do with alcohol?

J.R.E.:
Hello Joel,

I quit drinking back in 1999. The only time I will have a drink, is around the holidays, and my birthday. I also, get completely wiped out even drinking small amounts, so, I have pretty much ruled out drinking.I don't miss is ! I am also on Viramune....


Ray

allopathicholistic:

--- Quote from: J.R.E. on July 02, 2006, 06:19:47 PM ---I also, get completely wiped out even drinking small amounts, so, I have pretty much ruled out drinking.

--- End quote ---

2 months ago I had *half* a beer which made me feel drunk

TugaMan:
Well, i don't drink on a regular basis. Not even a glass of wine along with my meals (it's usual in my country). But I didn't give up drinking... i sometimes have one or two "stoli and tonic" or a beer.
I'm on Sustiva and Truvada, which doesn't affect the liver or is affected by alcohol... but i read somewhere that this isn't the case for Viramune (hope I'm not saying something wrong)

J.R.E.:

--- Quote from: TugaMan on July 03, 2006, 06:24:02 AM ---I'm on Sustiva and Truvada, which doesn't affect the liver or is affected by alcohol... but i read somewhere that this isn't the case for Viramune (hope I'm not saying something wrong)

--- End quote ---

Hello Tugaman,


Actually, (not to alarm you, but to inform you ) several of the HIV medications, can have harmful effects on the liver, Sustiva can be one of them.


Here is a link to give you some info :

http://www.thebody.com/cria/summer02/liver_toxicity.html#nonnukes

And from this site:

http://www.aidsmeds.com/lessons/Hepatotoxicity1.htm

Ray

Navigation

[0] Message Index

[#] Next page

Go to full version